Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 72, NWS Marquette, MI

August 19, 2011Menominee County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Aug 19, 2011, 7:40 PM CDT for Menominee County, Michigan. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2011, 7:40 PM CDT (00:40 UTC)
Expired
Aug 19, 2011, 8:30 PM CDT
In force
50 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Menominee County, MI

The radar

The Green Bay radar (KGRB), 98 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1246 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1558 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.4
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

794 
WUUS53 KMQT 200040
SVRMQT
MIC109-200130-
/O.NEW.KMQT.SV.W.0072.110820T0040Z-110820T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
740 PM CDT FRI AUG 19 2011

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MENOMINEE COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...

* UNTIL 830 PM CDT

* AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WAUSAUKEE...OR 21 MILES NORTHWEST OF MENOMINEE...AND MOVING EAST AT
  30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STEPHENSON...CEDAR RIVER...INGALLS...WALLACE...CARBONDALE...BIRCH
  CREEK...ARTHUR BAY AND WELLS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4523 8774 4534 8766 4538 8768 4534 8776
      4534 8786 4536 8790 4540 8786 4544 8787
      4548 8781 4542 8733 4526 8745 4519 8753
      4517 8757
TIME...MOT...LOC 0041Z 282DEG 26KT 4538 8783
WIND...HAIL 60MPH 1.00IN

$$

RJT
3 follow-up statements
055 
WWUS53 KMQT 200058
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
858 PM EDT FRI AUG 19 2011

MIC109-200130-
/O.CON.KMQT.SV.W.0072.000000T0000Z-110820T0130Z/
MENOMINEE MI-
758 PM CDT FRI AUG 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MENOMINEE COUNTY UNTIL 830 PM CDT...

AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF STEPHENSON...OR 15 MILES NORTH OF MENOMINEE...MOVING
EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  STEPHENSON...CEDAR RIVER...INGALLS...WALLACE...CARBONDALE...ARTHUR
  BAY AND WELLS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4538 8768 4534 8776 4535 8781 4542 8783
      4546 8778 4542 8733 4526 8745 4519 8753
      4517 8757
TIME...MOT...LOC 0058Z 289DEG 21KT 4533 8768
WIND...HAIL 60MPH 1.00IN

$$

RJT
572 
WWUS53 KMQT 200116
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
916 PM EDT FRI AUG 19 2011

MIC109-200130-
/O.CON.KMQT.SV.W.0072.000000T0000Z-110820T0130Z/
MENOMINEE MI-
816 PM CDT FRI AUG 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MENOMINEE COUNTY UNTIL 830 PM CDT...

AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 50 MPH.  THIS STORM WAS LOCATED NEAR
STEPHENSON...OR 17 MILES NORTH OF MENOMINEE...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
MENOMINEE COUNTY...INCLUDING THE FOLLOWING LOCATIONS ARTHUR BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4538 8768 4538 8772 4541 8774 4545 8769
      4542 8733 4526 8745 4519 8753 4517 8757
TIME...MOT...LOC 0115Z 291DEG 23KT 4536 8760
WIND...HAIL 60MPH 1.00IN

$$

RJT
953 
WWUS53 KMQT 200128
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
928 PM EDT FRI AUG 19 2011

MIC109-200138-
/O.EXP.KMQT.SV.W.0072.000000T0000Z-110820T0130Z/
MENOMINEE MI-
828 PM CDT FRI AUG 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MENOMINEE COUNTY WILL
EXPIRE AT 930 PM EDT/830 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4538 8768 4538 8772 4541 8774 4545 8769
      4542 8733 4526 8745 4519 8753 4517 8757
TIME...MOT...LOC 0128Z 291DEG 23KT 4533 8749

$$

RJT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:51 PM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Aug 19, 3:51 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
451 PM EDT FRI AUG 19 2011

.SHORT TERM /THROUGH SATURDAY AFTERNOON/...
MCS DEVELOPED OUT AHEAD OF COLD FRONT APPROACHING THE UPPER GREAT
LAKES AND MOVED ACROSS THE AREA THIS MORNING.  STORMS PRODUCED SOME
GUSTY WINDS...SMALL HAIL...AND EVEN A WEAK TORNADO IN ONTONAGON.
SKIES HAVE CLEARED ENOUGH FOR DECENT HEATING AND RECOVER OF
INSTABIILTY WITH MLCAPE VALUES TO 2K J/KG. SCT/ISOLD TSRA THAT HAD
DEVELOPED OVER SW UPPER MI INTO CNTRL UPPER MI WILL CONTINUE INTO
EARLY THIS EVENING AS THEY MOVE INTO THE ERN CWA.

DRY AIR WILL PUSH INTO THE AREA BEHIND THE FRONT TONIGHT AS HIGH
PRESSURE BUILDS INTO THE AREA. WITH JUST SOME HIGH CLOUDS AROUND
TONIGHT AND RELATIVELY LIGHT WINDS...TEMPERATURES SHOULD FALL OFF
CLOSE TO THEIR SEASON NORMALS AROUND 50 TO MID 50S.

SATURDAY...ANOTHER SHORTWAVE WILL MOVE INTO NORTHERN MN BY LATE IN
THE DAY WHICH MAY TOUCH OFF A FEW SHRAS AND TSRAS OVER THERE THAT
MIGHT FLIRT WITH FAR WESTERN LAKE SUPERIOR AND EVEN FAR WESTERN
SECTIONS OF THE U.P. TOWARDS EVENING. HOWEVER...WITH DRIER WESTERLY
FLOW EXPECTED AND LIMITED MOISTURE DO NOT ANTICIPATE MUCH
COVERAGE. 85H TEMPS WILL BE 6-8 DEGREES LOWER TOMORROW THAN TODAY
AND THUS HIGH TEMPERATURES SHOULD STAY IN THE LOWER TO MIDDLE 70S.

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY

SATURDAY NIGHT AND SUNDAY...MODELS SHOW ENOUGH PATTERN AMPLIFICATION
WITH MID-UPR LVL LOW OVER HUDSON BAY AND TROF EXTENDING INTO THE
UPPER GREAT LAKES TO ALLOW A STRONGER SHORTWAVE TO SLIDE INTO THE
UPPER GREAT LAKES SAT EVENING. MODERATE 700-300 MB QVECTOR CONV AND
250-300 MB JET STREAK NOSING INTO AREA SHOULD BE ENOUGH TO SUPPORT
ISOLD TO SCT SHRA INTO THE CWA DESPITE LIMITED MOISTURE
AVAILABLE...PER GFS/NAM/SREF. ONLY LIMITED CONFIDENCE THOUGH GIVEN
MODEL CHANGES IN TIMING/POSITION OF THIS FEATURE WITH MODELS CHANGE
IN TIMING AND WEAKER ECMWF/GEM SOLUTIONS.

MONDAY...FGEN MAY LEAD TO A BAND OF PCPN ALONG THE 850-700 MB
FRONTAL BNDRY INTO THE UPPER GREAT LAKES REGION. HOWEVER...WITH ONLY
WEAK TO MODERATE FORCING AND THE LACK OF SIGNIFICANT MOISTURE
INFLOW...NO MENTION OF PCPN WAS INCLUDED IN THE FCST.

TUE THROUGH FRI...LOW CONFIDENCE FCST GIVEN MODELS VARIATION AND
LACK OF CONTINUITY WITH DIFFICULT TO TIME SHORTWAVES AND AMOUNT OF
PATTERN AMPLIFICATION. ANOTHER WEAK FRONTAL BNDRY OR SHORTWAVE MAY
MOVE INTO THE NRN GREAT LAKES TUE NIGHT INTO EARLY WED. THE 00Z/12Z
ECMWF REMAINED STRONGER WITH THIS FEATURE COMPARED TO THE GFS AND GFS
ENSEMBLES. SO...KEPT AT SLIGHT CHANCE POPS FOR NOW. THE 12Z GFS AND
ECMWF HAVE BACKED OFF OF THE STRONGER SURGE OF COOLER AIR INTO THE
UPPER GREAT LAKES COMPARED TO THE 00Z/06Z GFS/GFS ENSEMBLE AND 00Z
ECMWF. 850 MB TEMPS WERE ONLY FCST DOWN TO 10C TO 12C COMPARED TO 2C
TO 4C INTO THE ERN CWA WITH EARLIER RUNS. TEMPS SHOULD COOL BACK TO
OR BELOW SEASONAL AVERAGES IN THE LOWER TO MID 70S.

&&

.AVIATION /FOR THE 18Z TAF ISSUANCE/...

SURFACE FRONT WILL PUSH ACROSS UPPER MICHIGAN THIS AFTERNOON WITH A
WIND SHIFT TO THE WEST. WINDS WILL LIKELY GET GUST FOR A TIME THIS
AFTERNOON AT KCMX DUE TO THE FAVORABLE WESTERLY DIRECTION. CANNOT
COMPLETELY RULE OUT AN ISOLATED SHRA OR TSRA ALONG THE FRONT AS IT
PASSES THROUGH KSAW THIS AFTERNOON...BUT LEFTOVER CLOUD DEBRIS FROM
MORNING RAINFALL WILL LIMIT ANY CHANCES.  EXPECT VFR CIGS/VSBYS
THROUGH THE TAF PERIOD.
&&

.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...

COLD FRONT CONTINUES TO PUSH THROUGH LAKE SUPERIOR THIS AFTERNOON
AND WILL EXIT THE UPPER GREAT LAKES REGION BY SATURDAY MORNING.
WINDS WILL INCREASE WITH THE PASSAGE OF THE FRONT...WHICH WILL
PRODUCE GUSTS TO 25-30 KNOTS LATE AFTERNOON AND EARLY IN THE
EVENING. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT AND WILL
DOMINATE THE REGION THROUGH TUESDAY. WINDS WILL REMAIN BELOW 20
KNOTS THROUGH TUESDAY NIGHT. A LOW PRESSURE SYSTEM MOVING THROUGH
THE CANADIAN PRAIRIE PROVINCES INTO NORTHWEST ONTARIO ON WEDNESDAY
WILL BRING GUSTY WINDS TO 30 KNOTS WEDNESDAY.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...MZ
LONG TERM...JLB
AVIATION...MZ
MARINE...MZ
Hazardous weather outlook, Aug 19, 3:36 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
436 PM EDT FRI AUG 19 2011

MIZ001>007-009>014-084-085-202045-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
436 PM EDT FRI AUG 19 2011 /336 PM CDT FRI AUG 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL UPPER MICHIGAN
LATE THIS AFTERNOON AND EVENING. WIND GUSTS TO 40 MPH AND PENNY SIZE
HAIL MAY ACCOMPANY THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE OVER THE WEST HALF OF UPPER MICHIGAN
SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LSZ162-240>251-263>267-202045-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
436 PM EDT FRI AUG 19 2011 /336 PM CDT FRI AUG 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY OVER EASTERN LAKE SUPERIOR
LATE THIS AFTERNOON AND EVENING. A FEW STORMS COULD CONTAIN SMALL
HAIL AND WIND GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER WESTERN LAKE SUPERIOR
SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LMZ221-248-250-202045-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
436 PM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. WIND
GUSTS TO 40 MPH AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

JLB

In the hours before

Special weather statement, Aug 19, 3:30 PM CDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
430 PM EDT FRI AUG 19 2011

MIZ005-010-011-192115-
DICKINSON-IRON-MARQUETTE-
430 PM EDT FRI AUG 19 2011

...SIGNIFICANT WEATHER ALERT FOR DICKINSON...IRON AND MARQUETTE
COUNTIES UNTIL 515 PM EDT/415 PM CDT/...

AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF WITCH LAKE...OR 20 MILES
NORTHEAST OF CRYSTAL FALLS.  THIS STORM WAS MOVING EAST AT 30 MPH.

PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WITCH LAKE...
  BIG BASS LAKE...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

RJT
Local storm report, Aug 19, 4:04 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
504 PM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             3 S REPUBLIC            46.36N 87.98W
08/19/2011  E1.00 INCH       MARQUETTE          MI   PUBLIC

            PEA TO PENNY SIZE HAIL ALSO REPORTED 3.5 MILES SOUTH OF
            REPUBLIC.

&&

PETRO
Special weather statement, Aug 19, 4:26 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
526 PM EDT FRI AUG 19 2011

MIZ012-192245-
MENOMINEE-
426 PM CDT FRI AUG 19 2011

...SIGNIFICANT WEATHER ALERT FOR MENOMINEE COUNTY UNTIL 545 PM
CDT/645 PM EDT/...

AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF GOODMAN WISCONSIN...OR 16
MILES SOUTHWEST OF IRON MOUNTAIN.  THIS STORM WAS MOVING EAST AT 30
MPH.

THIS THUNDERSTORM HAS A HISTORY OF PRODUCING WIND GUSTS IN EXCESS OF
50 MPH...HAIL UP TO 1 INCH IN DIAMETER...AND VERY HEAVY RAINFALL.

PEOPLE IN SOUTHERN MENOMINEE COUNTY...INCLUDING THE CITIES OF
STEPHENSON AND CEDAR RIVER...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

RJT
Local storm report, Aug 19, 6:01 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
701 PM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND DMG     2 N MENOMINEE           45.15N 87.62W
08/19/2011                   MENOMINEE          MI   TRAINED SPOTTER

            8-10 INCH DIA TREE DOWNED ON ROAD

&&

PETRO
Local storm report, Aug 19, 6:11 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
711 PM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             4 N MENOMINEE           45.18N 87.62W
08/19/2011  E1.25 INCH       MENOMINEE          MI   TRAINED SPOTTER

&&

PETRO
Special weather statement, Aug 19, 7:27 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
827 PM EDT FRI AUG 19 2011

MIZ012-200130-
MENOMINEE-
727 PM CDT FRI AUG 19 2011

...SIGNIFICANT WEATHER ALERT FOR MENOMINEE COUNTY UNTIL 830 PM
CDT/930 PM EDT/...

AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WAUSAUKEE...OR 26 MILES NORTHWEST OF
MENOMINEE.  THIS STORM WAS MOVING EAST AT 25 MPH.

PENNY SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SWANSON...
  INGALLS...
  WELLS STATE PARK...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

RJT

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.